Alert archive / Arkansas / Flash Flood Warnings in 2002

Flash Flood Warning 33, NWS Little Rock, AR

May 27, 2002Montgomery County, Arkansas

NWS Little Rock, AR issued this flash flood warning at May 27, 2002, 8:29 PM CDT for Montgomery County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2002, 8:29 PM CDT (01:29 UTC)
Expired
May 27, 2002, 10:30 PM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Montgomery County, AR

The radar

The Western Arkansas radar (KSRX), 102 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2002-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2015 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2002-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2015 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 280129
FFWLIT
ARC097-280330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
826 PM CDT MON MAY 27 2002

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MONTGOMERY COUNTY IN WESTERN ARKANSAS

* UNTIL 1030 PM CDT

*  AT 820 PM CDT...DOPPLER RADAR INDICATED 4 TO 5 INCHES OF RAIN HAD 
   FALLEN IN WESTERN MOTGOMERY COUNTY...ESPECIALLY FROM PINE RIDGE
   TO THE SOUTH. MORE MODERATE TO HEAVY RAIN WILL MOVE ACROSS
   WESTERN MONTGOMERY COUNTY WHICH COULD RESULT IN FLASH FLOODING.
   CREEKS HAVE RISEN IN WESTERN MONTGOMERY COUNTY. 

&& 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID
CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3435 9391 3435 9376 3471 9363 3465 9390

$$

29

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:51 PM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, May 27, 3:51 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
351 PM CDT MON MAY 27 2002

LOW PRESSURE CONTINUES OVER NEW MEXICO WITH WEAK HIGH PRESSURE OVER
THE EASTERN U.S. AS A 500 MB HIGH BUILDS OVER THE SOUTHWEST U.S. ON
TUESDAY...NORTHWEST FLOW WILL INCREASE ACROSS THE STATE. THE ZONAL
FLOW WILL COME TO AN END AND A MID LEVEL TROUGH WILL SET UP OVER THE
CENTRAL PART OF THE U.S.

SATELLITE IMAGES SHOW AN MCS OVER OKLAHOMA THAT CONTINUES TO MOVE
EASTWARD TOWARD ARKANSAS. SOME THUNDERSTORMS HAVE DEVELOPED IN
WESTERN ARKANSAS ALONG AN OUTFLOW BOUNDARY FROM PREVIOUS STORMS.

SKIES WILL BE MOSTLY CLOUDY ACROSS THE STATE TONIGHT. WESTERN
SECTIONS WILL HAVE THE BEST CHANCE OF THUNDERSTORMS WITH A SHORT
WAVE MOVING THROUGH THAT AREA. NORTHWEST ARKANSAS WILL BE THE FOCUS
FOR SHOWERS AND THUNDERSTORMS ON TUESDAY WITH ANOTHER SHORT WAVE
MOVING ACROSS THE NORTHWEST. MULTIPLE VORT MAXES WILL MOVE THROUGH
THE WESTERN HALF OF THE STATE THROUGH THURSDAY. PREFER THE DRIER ETA
OVER THE WETTER AVN BUT STILL THERE SHOULD BE PLENTY OF MOISTURE TO
WORK WITH.

WILL MAINLY STAY CLOSE TO THE FWC TEMPERATURES.

FCSTID = 51
HRO   66  84  62  85 /  30  40  30  30
LIT   66  84  62  85 /  30  40  30  30
HOT   67  82  62  81 /  30  40  40  40
PBF   68  85  65  86 /  20  30  30  30

.LZK...
AR...NONE.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:01 PM CDTFlash Flood WarningLZKMontgomery89 min

Nearby

Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.